MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70907-03
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported that the battery of an adc hospital blood glucose meter "exploded" while the meter was sitting on the docking station.The health care professional further reported that the meter was also "very hot to the touch." there was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reported meter (b)(4) has been returned and investigated with retained batteries.Visual inspection has been performed on the returned meter; a corroded battery component was observed.Meter powered on with button depression and upon docking.The meter was sent for further investigation and during visual inspection, corrosion in the battery compartment along with contamination on the dock port was observed.The returned meter powered on properly with retained batteries.There is no evidence that an explosion occurred within the hardware of the meter.There has been no malfunction identified with a product designed by adc.Therefore this issue is not confirmed.Extended investigation has also been performed.The dhr (device history review) for the xceed meter was reviewed and showed the xceed meter passed all tests prior to release.No further investigation is required.
 
Event or Problem Description
A health care professional reported that the battery of an adc hospital blood glucose meter "exploded" while the meter was sitting on the docking station.The health care professional further reported that the meter was also "very hot to the touch." there was no report of a death, serious injury, or mistreatment associated with this event.

Brand Name
PRECISION XCEED PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key10934782
Report Number2954323-2020-12524
Device Sequence Number17208015
Product Code NBW
UDI-Device Identifier00357599000189
UDI-Public00357599000189
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K080960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70907-03
Device Catalogue Number70907-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1